Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

February 22, 2012Citrus County, Hernando County, Florida

NWS Tampa Bay, FL issued this special weather statement at Feb 22, 2012, 4:13 PM EST for Citrus County, Hernando County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2012, 4:13 PM EST (21:13 UTC)
Expired
Feb 22, 2012, 5:00 PM EST
In force
47 min
Issued by
NWS Tampa Bay, FL

Counties Citrus County, FL, Hernando County, FL

The radar

The Tampa radar (KTBW), 110 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WWUS82 KTBW 222113
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EST WED FEB 22 2012

FLZ042-043-048-049-222200-
SUMTER-CITRUS-HERNANDO-PASCO-
413 PM EST WED FEB 22 2012

...STRONG THUNDERSTORMS WILL AFFECT CITRUS...HERNANDO...CENTRAL PASCO
AND NORTHWESTERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR HOMOSASSA SPRINGS...MOVING EAST AT 30 
MPH...WILL AFFECT HOMOSASSA SPRINGS...BEVERLY 
HILLS...INVERNESS...AND HERNANDO BEACH UNTIL 500 PM EST.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2887 8274 2890 8270 2896 8230 2837 8230
      2828 8275 2841 8272 2845 8268 2850 8269
      2854 8267 2865 8269 2869 8268 2871 8273
      2875 8270 2878 8272 2877 8274 2878 8276
TIME...MOT...LOC 2112Z 261DEG 43KT 2880 8245

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Feb 22, 1:34 PM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 22, 1:34 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
134 PM EST WED FEB 22 2012

.SHORT TERM (TONIGHT - FRIDAY)...SHORT WAVE TROUGH MOVING EASTWARD
ALONG THE NORTHERN GULF COAST THIS EVENING WILL CONTINUE TO PROVIDE
ENOUGH LIFT FOR SHOWERS AND EVEN A FEW THUNDERSTORMS OVER THE WARM
GULF LOOP CURRENT TO OUR WEST. THIS AREA OF SHOWERS MAY HOLD
TOGETHER ENOUGH TO PROVIDE MEASURABLE RAIN AMOUNTS MAINLY NORTH OF
TAMPA THROUGH THE EVENING HOURS. AFTER THAT...THE ENERGY MOVES
INTO THE ATLANTIC FOLLOWED BY SOME DRYING ALOFT.

EXPECT A MAINLY DRY DAY ON THURSDAY...BUT SEA FOG MAY BE LURKING
NEAR THE COAST. DEW POINT TEMPERATURES WILL BE RISING THROUGH THE
MIDDLE AND UPPER 60S...SOME 3 TO 6 DEGREES HIGHER THAN WATER
TEMPERATURES. WITH SOUTHWEST WINDS OF 10 TO 15 MPH...THIS COULD LEAD
TO A RATHER COOL AND FOGGY DAY NEAR THE COAST. SEA FOG IS DIFFICULT
TO FORECAST AHEAD OF TIME...BUT CONDITIONS DO APPEAR FAVORABLE AT
THIS TIME. FOR NOW WILL SHOW COOLER MAX TEMPERATURES AND MORE CLOUD
COVER NEAR THE COAST BUT OTHERWISE ALLOW OVERNIGHT FOG TO BURN OFF
DURING THE MORNING HOURS OVER LAND.

STILL A GOOD SHOT OF MORE FOG THURSDAY NIGHT WITH SOUTHWEST FLOW
CONTINUING.

ON FRIDAY...TIMING AND STRENGTH OF THE COLD FRONT APPROACHING FROM
THE NORTHWEST IS STILL IN QUESTION. THE GFS CONTINUES ON THE FASTER
SIDE OF GUIDANCE WHILE THE 12Z NAM AND 00Z ECMWF KEEP THE FRONT TO
OUR NORTHWEST THROUGH FRIDAY EVENING. USING A COMPROMISE BRINGS THE
FRONT TO LEVY COUNTY BY SUNSET FRIDAY WITH SOME SHOWERS AHEAD OF IT
DURING THE AFTERNOON.

.LONG TERM (PREVIOUS DISCUSSION FRIDAY NIGHT-WEDNESDAY)...
PROGRESSIVE U/L PATTERN THROUGH MONDAY...BECOMING QUASI ZONAL
ACROSS THE U.S. ON TUESDAY. STRONG U/L RIDGE OVER THE WESTERN
CARIBBEAN AND SOUTH FLORIDA WILL HOLD THROUGH THE PERIOD. A COLD
FRONT WILL PUSH SOUTH ACROSS THE FORECAST AREA FRIDAY NIGHT WITH A
SLIGHT CHANCE OF SHOWERS AND GUSTY NORTH TO NORTHEAST WINDS BEHIND
THE FRONT. SURFACE HIGH WILL BUILD OVER THE SOUTHEAST U.S.
SATURDAY WITH DRIER COOLER AIR ADVECTING ACROSS WEST CENTRAL AND
SOUTHWEST FLORIDA. SURFACE HIGH WILL MOVE OFF THE MID ATLANTIC
COAST SUNDAY WIT RETURN FLOW QUICKLY RETURNING LOW LEVEL MOISTURE
AND MODERATING TEMPERATURES. AS ZONAL FLOW DEVELOPS COMBINED WITH
THE U/L RIDGE TO THE SOUTH...COLD FRONTS EARLY NEXT WEEK WILL
STALL OUT ACROSS NORTH FLORIDA AS THEY BECOME PARALLEL TO THE U/L
FLOW. THIS WILL KEEP WEST CENTRAL AND SOUTHWEST FLORIDA IN THE
WARM SECTOR SOUTH OF THE FRONT THROUGH THE EXTENDED PERIOD WITH
ABOVE NORMAL TEMPERATURES AND SLIGHT CHANCE OF SHOWERS.

&&

.AVIATION...
MOISTURE AND CLOUDS WILL BE INCREASING ACROSS THE AREA THROUGH THE
TAF PERIOD. MVFR CIGS ARE EXPECTED TO DEVELOP AT THE START OF THE
PERIOD AS CLOUDS MOVE IN FROM THE GULF. INCREASING SOUTHWEST WINDS
OF AROUND 10 KTS THROUGH THE PERIOD WILL BRING IN LOWER CIGS TO IFR
LEVELS AROUND 12Z THU AND REDUCED VSBY ACROSS INTERIOR AREAS AT
KLAL. IFR TO IMPROVE TO MVFR AFTER 13-15Z THU.

&&

.MARINE...BRIEF PERIOD OF 15 TO 20 KNOT WINDS SEEMS LIKELY
OVERNIGHT FOR THE WATERS NORTH OF TARPON SPRINGS AND MAINLY BEYOND
20 MILES FROM THE COAST. WILL HEADLINE EXERCISE CAUTION THERE.
OTHERWISE MOST OF THE FORECAST REMAINS THE SAME. A COLD FRONT WILL
BRING INCREASING WINDS AND SEAS TO THE WATERS BEGINNING FRIDAY AND
CONTINUING THROUGH MOST OF THE WEEKEND. SOME IMPROVEMENT IS
EXPECTED FOR THE SECOND HALF OF SUNDAY WITH LIGHTER WINDS AND
SUBSIDING SEAS BY MONDAY.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  66  79  68  80 /  30  10  10  30
FMY  64  83  66  83 /  10  10  10  20
GIF  64  83  64  83 /  30  10  10  30
SRQ  65  79  67  80 /  20  10  10  20
BKV  64  82  63  81 /  40  10  10  30
SPG  66  77  68  79 /  30  10  10  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...JILLSON
PREVIOUS LONG TERM...OGLESBY
AVIATION...JOHNSON
Hazardous weather outlook, Feb 22, 4:43 AM EST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
443 AM EST WED FEB 22 2012

FLZ039-042-043-048>052-055>057-060>062-065-222145-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
443 AM EST WED FEB 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONT LINGERS ALONG THE GULF COAST AND NORTHERN FLORIDA
THROUGH TONIGHT AND BECOMES DIFFUSE BY THURSDAY. THIS PROVIDES
AFTERNOON AND EVENING SHOWERS FOR NORTH AND CENTRAL LOCATIONS.
THERE WILL BE A CHANCE OF SHOWERS FROM TAMPA BAY NORTH AND A
SLIGHT CHANCE FROM SOUTH OF TAMPA BAY TO ENGLEWOOD. THE MAIN
THREAT WILL BE REDUCED VISIBILITIES AND WET ROADWAYS IN HEAVIER
SHOWERS.

PATCHY FOG WILL BE LIKELY LATE TONIGHT AND RESULT IN REDUCED
VISIBILITIES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SECOND AND MORE ROBUST FRONT MOVES INTO THE GULF FRIDAY AND
THEN ACROSS THE AREA FRIDAY NIGHT OR EARLY SATURDAY...WITH A
SLIGHT CHANCE TO A CHANCE OF SHOWERS FROM THURSDAY NIGHT THROUGH
EARLY SATURDAY. IN ADDITION THE FRONT AND HIGH PRESSURE BEHIND IT
WILL CREATE HAZARDOUS BOATING CONDITIONS ON COASTAL WATERS
BEGINNING THURSDAY NIGHT AND CONTINUING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

09/RKR

In the hours before

Special weather statement, Feb 22, 4:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
413 PM EST WED FEB 22 2012

FLZ042-043-048-049-222200-
SUMTER-CITRUS-HERNANDO-PASCO-
413 PM EST WED FEB 22 2012

...STRONG THUNDERSTORMS WILL AFFECT CITRUS...HERNANDO...CENTRAL PASCO
AND NORTHWESTERN SUMTER COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED NEAR HOMOSASSA SPRINGS...MOVING EAST AT 30
MPH...WILL AFFECT HOMOSASSA SPRINGS...BEVERLY
HILLS...INVERNESS...AND HERNANDO BEACH UNTIL 500 PM EST.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2887 8274 2890 8270 2896 8230 2837 8230
      2828 8275 2841 8272 2845 8268 2850 8269
      2854 8267 2865 8269 2869 8268 2871 8273
      2875 8270 2878 8272 2877 8274 2878 8276
TIME...MOT...LOC 2112Z 261DEG 43KT 2880 8245

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 4:54 PM ESTSpecial Marine WarningTBW19 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.